Infinitely many solutions for a class of $p$-biharmonic‎ ‎equation in $\mathbb{R}^N$

Document Type: Research Paper


1 College of Science‎, ‎Hohai University‎, ‎Nanjing 210098‎, ‎P‎.‎R‎. ‎China; Yancheng Institute of Technology‎, ‎Yancheng 224051‎, ‎P‎.‎R‎. ‎China.

2 College of Science‎, ‎Hohai University‎, ‎Nanjing 210098‎, ‎P‎.‎R‎. ‎China.


‎Using variational arguments‎, ‎we prove the existence of infinitely‎ ‎many solutions to a class of $p$-biharmonic equation in‎ ‎$\mathbb{R}^N$‎. ‎The existence of‎ ‎nontrivial‎ ‎solution is established under a new‎ ‎set of hypotheses on the potential $V(x)$ and the weight functions‎ ‎$h_1(x)‎, ‎h_2(x)$‎.


Main Subjects

C. O. Alves and M. A. S. Souto, Existence of solutions for a class of elliptic equations in RN with vanishing potentials, J. Differential Equations 252 (2012), no. 10, 5555--5568.

T. Bartsch and Z. Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on RN, Comm. Partial Differential Equations 20 (1995), no. 9-10, 1725--1741.

J. R. Benedikt and P. Drabek, Estimates of the principal eigenvalue of the piharmonic operator, Nonlinear Anal. 75 (2012), no. 13, 5374--5379.

H. Berestycki and P. L. Lions, Nonlinear scalar field equations. I. Existence of a ground state, Arch. Ration. Mech. Anal. 82 (1983) 313--345.

M. Bhakta and R. Musina, Entire solutions for a class of variational problems involving the biharmonic operator and Rellich potentials, Nonlinear Anal. 75 (2012), no. 9, 3836--3848.

H. Brezis and E. H. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc. 88 (1983), no. 3, 486--490.

J. Byeon and Z. Q. Wang, Spherical semiclassical states of a critical frequency for Schrodinger equations with decaying potential, J. Eur. Math. Soc. 8 (2006), no. 2, 217--228.

J. Chabrowski and J. Marcos do O, On some fourth-order semilinear elliptic problems in RN, Nonlinear Anal. 49 (2002), no. 6, 861--884.

K. J. Chen, Combined effects of concave and convex nonlinearities in elliptic equation on RN, J. Math. Anal. Appl. 355 (2009), no. 2, 767--777.

Y. Chen and P. J. McKenna, Traveling waves in a nonlinearly suspended beam: theoretical results and numerical observations, J. Differential Equations 136 (1997), no. 2, 325--355.

F. J. S. A. Correa and G. M. Figueiredo, On an elliptic equation of p-Kirchhoff type via variational methods, Bull. Aust. Math. Soc. 74 (2006), no. 2, 263--277.

Z. C. Guo, J. X. Yin and Y. Y. Ke, Multiplicity of positive radially symmetric solutions for a quasilinear biharmonic equation in the plane, Nonlinear Anal. 74 (2011), no. 4, 1320--1330.

Y. S. Huang and X. Q. Liu, Sign-changing solutions for p-biharmonic equations with Hardy potential, J. Math. Anal. Appl. 412 (2014), no. 1, 142--154.

Y. H. Jalilian and A. Szulkin, In_nitely many solutions for semilinear elliptic problems with sign-changing weight functions, Appl. Anal. 93 (2013), no. 4, 756--770.

L. Jeanjean and K. Tanaka, A positive solution for asymptoticcally linear elliptic problem on RN autonomous at in_nity, ESAIM Control Optim. Calc. Var. 7 (2002) 597--614.

A. C. Lazer and P. J. McKenna, Large-amplitude periodic oscillations in suspension bridges: Some new connections with nonlinear analysis, SIAM Rev. 32 (1990), no. 4, 537--578.

C. Li and C. L. Tang, Three solutions for a Navier boundary value problem involving the p-biharmonic, Nonlinear Anal. 72 (2010), no. 3-4, 1339--1347.

S. B. Liu, On ground states of superlinear p-Laplacian equation in RN, J. Math. Anal. Appl. 361 (2010), no. 1, 48--58.

J. Liu, S. X. Chen and X. Wu, Existence and multiplicity of solutions for a class of fourth-order elliptic equations in RN, J. Math. Anal. Appl. 395 (2012) 608--615.

A. N. Lyberopoulos, Quasilinear scalar field equations with competing potentials, J. Differential Equations 251 (2011), no. 12, 3625--3657.

P. J. McKenna and W. Walter, Traveling waves in a suspension bridge, SIAM J. Appl. Math. 50 (1990) 703--715.

M. Mihailescu and V. Radulescu, Ground state solutions of nonlinear singular Schrodinger equations with lack of compactness, Math. Methods Appl. Sci. 26 (2003), no. 11, 897--906.

O. H. Miyagaki, On a class of semilinear elliptic problem in RN with critical growth, Nonlinear Anal. 29 (1997), no. 7, 773--781.

M. Struwe, Variational Methods, Springer, 3rd edition, Berlin, Heidelberg, 2000.

C. A. Swanson, The best Sobolev constant, Appl. Anal. 47 (1992), no. 4, 227--239.

Y. Wang and Y. Shen, Multiple and sign-changing solutions for a class of semilinear biharmonic equation, J. Differential Equations 246 (2009), no. 8, 3109--3125.

T. F. Wu, Multiple positive solutions for a class of concave-convex elliptic problems in RN involving sign-changing weight, J. Funct. Anal. 258 (2010), no. 1, 99--131.

Y. W. Ye and C. L. Tang, Infinitely many solutions for fourth-order elliptic equations, J. Math. Anal. Appl. 394 (2012), no. 2, 841--854.

Y. Yin and X.Wu, High energy solutions and nontrivial solutions for fourth-order elliptic equations, J. Math. Anal. Appl. 375 (2011) 699--705.

S. L. Zhu, C. S. Chen and H. P. Yao, Existence of multiple solutions for a singular quasilinear elliptic equation in RN, Comput. Math. Appl. 62 (2011), no. 12, 4525--4534.

Volume 43, Issue 1
January and February 2017
Pages 205-215
  • Receive Date: 10 March 2015
  • Revise Date: 26 October 2015
  • Accept Date: 02 November 2015